Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 90, NWS Mobile, AL

April 27, 1999Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1999, 12:19 PM CDT for Choctaw County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 1999, 12:19 PM CDT (17:19 UTC)
Expired
Apr 27, 1999, 1:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Choctaw County, AL

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1999-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1999-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 271721 RRA
SVRMOB
ALC023-271800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1219 PM CDT TUE APR 27 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 100 PM CDT

* AT 1218 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE
  THUNDERSTORM WAS LOCATED 1 MILE WEST OF GILBERTOWN... MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  TOXEY BY 1225 PM CDT
  CHAPPELL HILL BY 1230 PM CDT
  HODGEWOOD BY 1230 PM CDT
  WIMBLY BY 1230 PM CDT
  ARARAT BY 1240 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:17 AM CDT, 10 hours 2 minutes earlier.

Area forecast discussion, Apr 27, 2:17 AM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
217 AM CDT TUE APR 27 1999

SATELLITE AND RADAR DATA AT THIS EARLY HOUR CONTINUE TO SHOW SOME
RAIN TO THE WEST...EXPECT SOME RAIN TO AT LEAST MAKE IT TO OUR
MISSISSIPPI COUNTIES BEFORE DAWN. THINK WE WILL SEE ADDITIONAL
TRW/RW DEVELOPMENT AFTER SUNRISE AS ETA KEEPS DECENT MOISTURE ACROSS
FORECAST AREA THROUGH THIS EVENING. FORECAST LIS AROUND -6 IN THE
HEAT OF THE DAY AND SURFACE BASED CAPES BETWEEN 2000 AND 2500
J/KG THIS AFTERNOON. LACK OF A GOOD LIFTING PROCESS WILL LIMIT
SEVERE POTENTIAL...COLDER H5 AIR TO REMAIN NORTH OF AREA. NGM AND
ETA FOUS DATA WRING OUT ABOUT 3 TENTHS OF AN INCH OF RAIN TODAY...
NO DROUGHT BUSTER BUT WOULD BE WELCOME. H5 FLOW TO BECOME ZONAL
LATE TONIGHT AS H5 LOW MEANDERS ACROSS IL AND DRIER AIR MOVES IN.
LOW LEVELS TO REMAIN MOIST UNTIL PACIFIC FRONT MOVES ACROSS...
LIKELY NOT UNTIL WED NIGHT OR THURSDAY. NO FAN DATA YET BUT WILL
UNDERCUT TODAYS NGM MAX A BIT DUE TO EXPECTED CLOUDS AND SCATTERED
SHOWERS AND THUNDERSTORMS.

OVER THE COASTAL WATERS...SOUTHERLY FLOW AROUND 1O TO 15 TODAY...
DECREASING SOME TONIGHT. DONT THINK THE PACIFIC FRONT WILL AFFECT THE
WINDS REGIME UNTIL AFTER THIS PERIODS BUT MAY SEE SOME TREND TO SW
LATE WED OVER THE WEST.

MOB 82/64/86/62 4310  PNS 83/66/86/64 4410
DTS 78/66/82/65 4410  GZH 84/61/85/59 4410 11

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:34 PM CDTFlash Flood WarningMOBChoctaw2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.